MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS40240
Medical Device Problem Codes Activation Failure (3270); Migration (4003)
Health Effect - Clinical Codes Stroke/CVA (1770); Thromboembolism (2654); Ruptured Aneurysm (4436)
Date of Event 11/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Stent is not available because its still implanted.
 
Event or Problem Description
Additional information request mdr (b)(4) fda letter.Msg and medwatch uf/importer report #: (b)(4) reviewed on 09-feb-2021 reported that during an elective stent assisted coil embolization procedure of the right internal carotid artery (r ica) aneurysm on a (b)(6) year old female patient, the subject stent had a collapsed end after deployment.When aneurysm coiling was attempted, the subject stent deformed and led to an inability to embolize the aneurysm and subsequent aneurysmal rupture.Physician reported that nothing occurred during the case that would explain the malfunction.The physician placed a balloon expandable stent, after attempts to retrieve the subject stent were unsuccessful.Sheaths were reported to have been left in place but it is unknown what this means.The procedure was also complicated by subsequent right posterior communicating artery (r pca) and right superior cerebellar artery (r sca) infarction, which were different vessels than the one treated.In the physicians opinion, the infarction was due to formation of platelet clot in the collapsed end of the subject stent and its migration into the posterior cerebral circulation via the posterior communicating artery.In the physicians opinion, this stroke was iatrogenic in nature.Patient was given integrillin (eptifibatide: platelet aggregator inhibitor) bolus and infusion.On the third post-op day, patient passed away.In the physicians opinion, there was no operator error, equipment failure or other issues that contributed to the event.No other information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual testing as well as functional testing cannot be performed as the subject device is not available.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was not returned for analysis.Additional information obtained from the customer indicated the stent was deployed successfully and when the physician attempted to re-cross the stent the issue occurred.The stent deployed, but when it was attempted to advance coils into the aneurysm, there was an interaction between the devices and the stent moved and became deformed.The patient subsequently suffered a hemorrhage and developed a clot which caused a stroke in the posterior circulation.An assignable cause of caused by other will be assigned to this complaint of patient death, patient aneurysm rupture, patient stroke, patient thromboembolic event, patient vessel thrombosis, stent dislodged/migrated , device interaction with another device and stent deformed as the investigation indicates another product caused the issue event.
 
Event or Problem Description
Additional information request mdr 2400040000-2021-8011-fda letter.Msg and medwatch uf/importer report #2400040000-2021-8011 reviewed on 09-feb-2021 reported that during an elective stent assisted coil embolization procedure of the right internal carotid artery (r ica) aneurysm on a 36 year old female patient, the subject stent had a collapsed end after deployment.When aneurysm coiling was attempted, the subject stent deformed and led to an inability to embolize the aneurysm and subsequent aneurysmal rupture.Physician reported that nothing occurred during the case that would explain the malfunction.The physician placed a balloon expandable stent, after attempts to retrieve the subject stent were unsuccessful.Sheaths were reported to have been left in place but it is unknown what this means.The procedure was also complicated by subsequent right posterior communicating artery (r pca) and right superior cerebellar artery (r sca) infarction, which were different vessels than the one treated.In the physician¿s opinion, the infarction was due to formation of platelet clot in the collapsed end of the subject stent and its migration into the posterior cerebral circulation via the posterior communicating artery.In the physician¿s opinion, this stroke was iatrogenic in nature.Patient was given integrillin (eptifibatide: platelet aggregator inhibitor) bolus and infusion.On the third post-op day, patient passed away.In the physician¿s opinion, there was no operator error, equipment failure or other issues that contributed to the event.No other information is available.Additional information request mdr 2400040000-2021-8011-fda letter.Msg and medwatch uf/importer report #2400040000-2021-8011 reviewed on 09-feb-2021 reported that during an elective stent assisted coil embolization procedure of the right internal carotid artery (r ica) aneurysm on a 36 year old female patient, the subject stent had a collapsed end after deployment.Additional information received on 05-apr-2021 from the facility through good faith efforts ¿gfe¿ stated that the subject stent was deployed appropriately.It looked to be stable and well deployed.When the physician tried to recross the stent to attempt aneurysm coiling, the stent moved and deformed.No coils were placed successfully.This led to an inability to embolize the aneurysm and subsequent aneurysmal rupture.The physician placed a balloon expandable stent to try to maintain vessel patency, after attempts to retrieve the subject stent were unsuccessful.Sheaths were reported to have been left in place, but it is unknown what this means.The procedure was also complicated by subsequent right posterior communicating artery (r pca) and right superior cerebellar artery (r sca) infarction, which were different vessels than the one treated.In the physician¿s opinion, the infarction was due to formation of platelet clot in the deformed and collapsed end of the subject stent and migration of the clot into the posterior cerebral circulation through the posterior communicating artery.In the physician¿s opinion, this stroke was iatrogenic in nature.Patient was given integrillin (eptifibatide: platelet aggregator inhibitor) bolus and infusion.On the third post-operative day, patient passed away.In the physician¿s opinion, there was no operator error, equipment failure or other issues that contributed to the event.No other information is available.

Brand Name
NEUROFORM ATLAS 4.0MM X 24MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11426290
Report Number3008881809-2021-00112
Device Sequence Number3976490
Product Code NJE
UDI-Device Identifier07613327382167
UDI-Public07613327382167
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model NumberM003UZAS40240
Device Catalogue NumberM003UZAS40240
Device Lot Number21601235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age36 YR
Patient Weight62